ALBERTA

K2 Overdose In St. Albert Leaves Teens Suffering Severe Impact From Potentially Lethal Drug

09/24/2013 10:20 EDT | Updated 11/24/2013 05:12 EST
AP
FILE - This Feb. 15, 2010, file photo shows a package of K2, a concoction of dried herbs sprayed with chemicals. Michigan Gov. Rick Snyder on Tuesday, June 19, 2012 signed bills banning so-called synthetic marijuana. The substance, sold under trade names like Spice and K2, has been available in stores as a mix of dried herbs and spices sprayed with chemicals. It has been blamed for health problems and violent behavior, especially among young people. (AP Photo/Kelley McCall, File)
ST. ALBERT, Alta. - One of two Edmonton-area teenagers who took an unknown drug and went into medical distress has been released from hospital.

RCMP say a 16-year-old boy in St. Albert is now back home, while the 14-year-old boy is conscious and is breathing on his own.

Police say they were called Monday afternoon about a 14-year-old boy having seizures in a back alley and a short time later, they got another call about a 16-year-old boy in medical distress at a school parking lot in the city.

Mounties initially said they thought the boys used synthetic marijuana, known as K2 or Spice, which Health Canada says could trigger a range of traumatic effects that may lead to death.

But later Tuesday, RCMP said the boys now say they aren't sure what they took.

The boys told police there were told it was a chemical synthetic and that it was safe.

"The 16-year-old youth has stated that he was with the 14-year-old youth and they ingested the drug together," St. Albert Mounties said in a release.

"He stated that after smoking the drug, they had medical issues within one minute....from the medical emergency that quickly occurred to both youth after they ingested this drug, it is clear that this drug is very dangerous."

RCMP say there could be more of this drug in the community and are urging families to talk about the dangers of drugs.

Also on HuffPost

Which Province Smokes The Most Pot?